Venlafaxine-induced acute dystonia
Mehmet Hamdi Örüm1, Yaşar Kapıcı2
1Department of Psychiatry, Kahta State Hospital, Adıyaman, Turkey
2Department of Psychiatry, Adıyaman University, Faculty of Medicine, Adıyaman, Turkey
Keywords: Antidepressant, dystonia, side effect, venlafaxine
Venlafaxine is an antidepressant which can cause side effects such as dry mouth, decreased libido, nausea, constipation, dizziness, headache, and diaphoresis. Dystonia is another rare side effect of venlafaxine which may cause serious complications. In this case report, we present the treatment process of a female patient who developed acute dystonia due to venlafaxine use. This unusual side effect may lead to noncompliance to treatment. Dystonia should be investigated in patients using venlafaxine.
Cite this article as: Örüm MH, Kapıcı Y. Venlafaxine-induced acute dystonia. FNG & Demiroğlu Bilim Tıp Dergisi 2019;5(3):146-148.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.